Alert archive / Alabama / Flash Flood Watches in 2013
Flash Flood Watch 11, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Dec 22, 2013, 7:17 AM CST for 9 counties in Alabama. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2013, 7:17 AM CST (13:17 UTC)
- Expired
- Dec 23, 2013, 3:53 AM CST
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 142 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
030 WGUS64 KMOB 221317 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 717 AM CST SUN DEC 22 2013 ...FLASH FLOOD WATCH NOW IN EFFECT FOR A LARGE PORTION OF SOUTHWEST TO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 6 AM MONDAY MORNING... .A COLD FRONT IS BECOMING STATIONARY ACROSS SOUTHWEST ALABAMA TODAY. A LARGE AREA OF RAIN AND THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT WILL PERSIST ACROSS SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH TONIGHT. NUMEROUS THUNDERSTORMS ALONG THE BAND WILL PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALIZED AMOUNTS TO NEAR 6 INCHES POSSIBLE. THE GROUND WILL BECOME INCREASINGLY SATURATED OVER THE WATCH AREA THROUGH THIS AFTERNOON. ADDITIONAL RAINS THROUGH TONIGHT WILL INCREASE THE RISK OF RAPID FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH EARLY MONDAY MORNING. ALZ052>064-FLZ001>006-222130- /O.NEW.KMOB.FF.A.0011.131222T1317Z-131223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE... PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON... MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW... WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 717 AM CST SUN DEC 22 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA... LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * THROUGH 6 AM MONDAY MORNING. * A BAND OF HEAVY RAINFALL WILL PERSIST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE ALONG A STALLED COLD FRONTAL BOUNDARY THROUGH TONIGHT. WIDESPREAD STORM TOTAL RAINFALL OF 2 TO 4 INCHES IS EXPECTED...WITH LOCALIZED AMOUNTS TO NEAR 6 INCHES POSSIBLE. EXCESSIVE RUNOFF FROM THESE HEAVY RAINS WILL INCREASE THE RISK FOR FLASH FLOODING IN AND NEAR THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
416 WGUS64 KMOB 222121 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 321 PM CST SUN DEC 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF SOUTHWEST TO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 6 AM MONDAY MORNING... .A COLD FRONT REMAINS STATIONARY ACROSS SOUTHWEST ALABAMA. A LARGE AREA OF RAIN AND THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT WILL PERSIST ACROSS SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH TONIGHT. NUMEROUS THUNDERSTORMS ALONG THE BAND WILL PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALIZED AMOUNTS TO NEAR 6 INCHES POSSIBLE. ADDITIONAL RAINS THROUGH TONIGHT WILL INCREASE THE RISK OF RAPID FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH EARLY MONDAY MORNING. ALZ052>064-FLZ001>006-230530- /O.CON.KMOB.FF.A.0011.000000T0000Z-131223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE... PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON... MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW... WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 321 PM CST SUN DEC 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...BUTLER...CLARKE...CONECUH... COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * THROUGH LATE TONIGHT * A BAND OF HEAVY RAINFALL WILL PERSIST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE ALONG A STALLED COLD FRONTAL BOUNDARY THROUGH TONIGHT. WIDESPREAD STORM TOTAL RAINFALL OF 2 TO 4 INCHES IS EXPECTED...WITH LOCALIZED AMOUNTS TO NEAR 6 INCHES POSSIBLE. EXCESSIVE RUNOFF FROM THESE HEAVY RAINS WILL INCREASE THE RISK FOR FLASH FLOODING IN AND NEAR THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
843 WGUS64 KMOB 230258 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 858 PM CST SUN DEC 22 2013 ...FLASH FLOOD WATCH REMAINS REMAINS IN EFFECT FOR A LARGE PORTION OF SOUTHWEST TO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 6 AM MONDAY MORNING... .A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS PERSISTS ACROSS THE AREA IN THE WAKE OF A COLD FRONT THAT HAS MOVED EAST OF THE REGION. 2 TO 5 INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF THE WATCH AREA AND THE POTENTIAL FOR ADDITIONAL MODERATE TO HEAVY RAIN OVERNIGHT WILL RESULT IN A CONTINUED THREAT FOR ISOLATED FLASH FLOODING. THE MOST PRONE AREAS FOR FLOODING WILL BE IN POOR DRAINAGE AND LOW LYING AREAS. ALZ052>064-FLZ001>006-231200- /O.CON.KMOB.FF.A.0011.000000T0000Z-131223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE... PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON... MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW... WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 858 PM CST SUN DEC 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...BUTLER...CLARKE...CONECUH... COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * UNTIL 6 AM CST MONDAY * BANDS OF MODERATE TO HEAVY RAINFALL WILL PERSIST ACROSS THE WATCH AREA OVERNIGHT IN THE WAKE OF A COLD FRONT PASSAGE. MANY AREAS HAVE ALREADY SEEN RAIN TOTALS OF 2 TO 5 INCHES AND ADDITIONAL HEAVY RAIN WILL RESULT IN THE CONTINUED POTENTIAL OF ISOLATED CASES OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
707 WGUS64 KMOB 230953 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 353 AM CST MON DEC 23 2013 ...THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA...SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE HAS BEEN CANCELLED... .THE HEAVIEST RAINS HAVE MOVED EAST OF THE REGION AND ADDITIONAL RAINFALL TOTALS THROUGH TODAY ARE EXPECTED TO BE LIGHT IN AMOUNTS. WHILE THERE EXISTS A SMALL POTENTIAL FOR SOME MINOR FLOODING IN POOR DRAINAGE AREAS AND A FEW SMALLER CREEKS...THE RISK FOR SIGNIFICANT FLASH FLOODING HAS DIMINISHED. LIGHT TO OCCASIONALLY MODERATE RAINS IN THE WAKE OF A PASSING COLD FRONT WILL GRADUALLY DIMINISH FROM WEST TO EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH LATE MORNING. ALZ052>064-FLZ001>006-231100- /O.CAN.KMOB.FF.A.0011.000000T0000Z-131223T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY... ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE... PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON... MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW... WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 353 AM CST MON DEC 23 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST FLORIDA HAS BEEN CANCELLED. THE HEAVIEST RAINS HAVE MOVED EAST OF THE REGION AND ADDITIONAL RAINFALL TOTALS THROUGH TODAY ARE EXPECTED TO BE LIGHT IN AMOUNTS. WHILE THERE EXISTS A SMALL POTENTIAL FOR SOME MINOR FLOODING IN POOR DRAINAGE AREAS AND A FEW SMALLER CREEKS...THE RISK FOR SIGNIFICANT FLASH FLOODING HAS DIMINISHED. LIGHT TO OCCASIONALLY MODERATE RAINS IN THE WAKE OF A PASSING COLD FRONT WILL GRADUALLY DIMINISH FROM WEST TO EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH LATE MORNING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Dec 22, 5:21 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 22, 5:21 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
521 AM CST SUN DEC 22 2013
.SHORT TERM...TODAY AND TONIGHT....A SHORTWAVE IMPULSE CONTINUES TO
DAMPEN AS IT LIFTS NORTHEASTWARD TOWARD THE UPPER MIDWEST AND GREAT
LAKES REGION THIS MORNING...WHILE A LONGWAVE TROUGH IS SLOWLY
PROGRESSING EASTWARD ACROSS THE CENTRAL CONUS. A SURFACE COLD FRONT
MEANWHILE CONTINUES TO SLOWLY ADVANCE ACROSS THE MISSISSIPPI VALLEY
REGION EARLY THIS MORNING...WHILE A PRE-FRONTAL TROUGH EXTENDS FROM
SOUTHEAST LOUISIANA AND MISSISSIPPI...THROUGH NORTHWEST AND NORTH
CENTRAL ALABAMA. RADAR TRENDS DURING THE PAST COUPLE OF HOURS HAVE
SHOWN THE GRADUAL INTENSIFICATION OF OUR EXPECTED QUASI-LINEAR
CONVECTIVE SYSTEM ALONG AND AHEAD OF THE APPROACHING BOUNDARY...WITH
THE QLCS GENERALLY EXTENDING FROM FAR SOUTHEAST LOUISIANA...THROUGH
SOUTHEAST MISSISSIPPI AND INTO INTERIOR SOUTHWEST ALABAMA AS OF 4 AM
CST. MLCAPE WITHIN THIS REGION HAS GENERALLY AVERAGED BETWEEN 500-800
J/KG...BUT SHEAR PROFILES REMAIN IMPRESSIVE WITH 50-60 KNOTS OF 0-6
KM SHEAR...WITH THE KMOB VAD WIND PROFILER ALSO SHOWING 40-50 KNOTS
OF SOUTHERLY WIND FLOW IN THE 1000-5000 FT AGL LAYER. LOW LEVEL FLOW
WILL CONTINUE TO VEER MORE SOUTHWESTERLY THROUGH THE EARLY MORNING
HOURS...BUT GIVEN THE MAGNITUDE OF DEEP LAYER SHEAR AND THE AVAILABLE
MARGINAL INSTABILITY...THERE WILL BE A LINGERING ISOLATED SEVERE
THREAT WITHIN THE QLCS THROUGH THE MORNING HOURS. THE PRESENCE OF THE
STRONGER LOW LEVEL JET HAS KEPT WINDS ELEVATED AROUND KMOB EARLY THIS
MORNING...WITH FREQUENT GUSTS BETWEEN 30-40 MPH NOTED. WE HAVE OPTED
TO ISSUE A WIND ADVISORY FOR MOBILE/BALDWIN COUNTIES UNTIL NOON CST.
AREAS OF FOG ARE ALSO STILL IMPACTING IMMEDIATE COASTAL AREAS AS
EVIDENCED BY BEACH CAMS AND PORTS OBSERVATIONS. WE WILL CONTINUE THE
DENSE FOG ADVISORY UNTIL NOON CST.
CONCERNS ARE NOW BECOMING MORE FOCUSED ON A HEAVY RAIN/FLOODING
THREAT ACROSS MUCH OF OUR REGION TODAY. SHORT RANGE SOLUTIONS ARE
IN GOOD AGREEMENT WITH SLOWLY SHIFTING AN AXIS OF ANOMALOUSLY HIGH
PWATS BETWEEN 1.75 AND 2 INCHES EASTWARD ACROSS MUCH OF OUR CWFA
THROUGH THE DAY. RADAR IS ALREADY ESTIMATING THAT 1 TO 3 INCHES OF
RAIN WITH ISOLATED HIGHER TOTALS HAS ALREADY FALLEN UNDERNEATH THE
STRONGER STORMS EMBEDDED WITHIN THE QLCS OVER PORTIONS OF SOUTHEAST
MS AND INTERIOR SOUTHWEST AL EARLY THIS MORNING...AND EXPECT THIS
TREND TO CONTINUE AS THE CONVECTIVE LINE PROGRESSES EASTWARD THROUGH
THE DAY. WE DID CONSIDER A FLASH FLOOD WATCH ACROSS AREAS ALONG AND
EAST OF I-65 TODAY...BUT HAVE HELD OFF GIVEN THE ANTECEDENT DRY
CONDITIONS. WILL MENTION THE POTENTIAL OF RIVER/URBAN FLOODING...AND
LOCALIZED FLASH FLOODING IN THE HWO TODAY AND CONTINUE TO MONITOR.
STORM TOTAL RAINFALL/QPF BETWEEN 2 AND 4 INCHES WITH ISOLATED TOTALS
OVER 5 INCHES STILL LOOKS REASONABLE THROUGH TONIGHT...WITH THE AXIS
OF HEAVIER RAIN GRADUALLY BECOMING FOCUSED ACROSS LOCATIONS ALONG
AND EAST OF I-65. IN TERMS OF POPS...WILL HAVE CATEGORICAL 80-100
PERCENT COVERAGE DRAWN ALONG THE DEEP LAYER MOIST AXIS THROUGH THIS
AFTERNOON. THE AXIS OF DEEP LAYER MOISTURE WILL GRADUALLY SHIFT
EASTWARD TONIGHT...BUT WILL STILL REMAIN ORIENTED ALONG AND EAST OF
I-65...WHERE WE WILL MAINTAIN HIGH POPS AND MENTION OF LOCALLY HEAVY
RAIN THROUGH THE EVENING HOURS. A GRADUAL DECREASING TREND IN POPS
SHOULD OCCUR OVER WESTERN PORTIONS OF THE CWFA AFTER MIDNIGHT...WITH
RAIN STILL LOOKING LIKELY OVER THE WESTERN FLORIDA PANHANDLE AND
ADJACENT SOUTH CENTRAL ALABAMA LATE TONIGHT. TEMPS TODAY WILL BE A
CHALLENGE GIVEN HIGH RAIN COVERAGE AND CLOUD COVER...AND THE
APPROACHING BOUNDARY. GENERALLY TRENDED NUMBERS A LITTLE HIGHER IN
THE EAST AND A LITTLE COOLER IN THE NORTHWEST.
ONE FINAL NOTE...MODERATE TO STRONG SOUTHEASTERLY TO SOUTHERLY
FLOW...SWELL PERIODS AROUND 7 SECONDS...AND HIGHER TIDAL RANGES WILL
SUPPORT A HIGHER RISK OF RIP CURRENTS ALONG THE BEACHES TODAY. WILL
ISSUE A CFW FOR A HIGH RIP CURRENT RISK THROUGH 6 PM TODAY. /21
.LONG TERM...MONDAY THROUGH NEXT SUNDAY...STRONGER SHORTWAVE ROUNDS
THE BASE OF THE SHARPENING UPPER TROUGH OVER THE MS RIVER VALLEY
GIVING THE FRONT THE FINAL BIG PUSH EAST OF OUR AREA...WITH STRONG
COLD ADVECTION EXPECTED ON THE BACKSIDE OF THE SYSTEM THROUGH
MIDWEEK. WE CONTINUE WITH LIKELY POPS FOR MAINLY RAIN/ELEVATED
SHOWERS MONDAY MORNING IN THE EAST TAPERING TO SLIGHT CHANCE IN THE
NORTHWEST...CLEARING THE RAIN OUT TO THE EAST IN THE AFTERNOON HOURS
ON MONDAY. THE BIG STORY IN THE EXTENDED FORECAST WILL BE THE COLD
TEMPERATURES EXPECTED CHRISTMAS EVE AND CHRISTMAS MORNING. MODEL
GUIDANCE IS TRENDING COLDER OVER THE INLAND AREAS WITH LOWER TO
MIDDLE 20S EXPECTED NORTH OF HIGHWAY 84 WITH UPPER 20S TO LOWER 30S
JUST INLAND OF THE COAST BY CHRISTMAS MORNING. WE EXPECT A FREEZE
EACH NIGHT OVER THE INLAND AREAS AGAIN THURSDAY AND FRIDAY MORNINGS
BEFORE WE SEE A WARMUP. GFS HAS A WEAK MIDLEVEL SHORTWAVE MOVING
ACROSS THE NORTHERN GULF LATE IN THE WEEK...BUT THE AIRMASS LOOKS TO
BE TOO DRY TO SUPPORT RAIN CHANCES AND WE DID NOT MENTION RAIN
CHANCES THROUGH NEXT WEEKEND. 05/JG
&&
.AVIATION...[12Z TERMINAL FORECAST DISCUSSION]...IFR CIGS WILL REMAIN
PREVALENT ACROSS THE REGION EARLY THIS MORNING...POSSIBLY
OCCASIONALLY LIFTING TO MVFR NEAR SHRA/TSRA. SOUTHERLY WINDS WILL
REMAIN BREEZY...GUSTING OVER 30 KT AT TIMES NEAR KMOB...AND TO 20-25
KT AT TIMES AT KBFM/KPNS. AN INTENSIFYING LINE OF CONVECTION WILL
CONTINUE TO SPREAD EASTWARD ACROSS/NEAR THE TERMINALS THROUGH THE
MORNING. THIS WILL RESULT IN PERIODS OF HEAVY RAIN...THUNDER...AND
ASSOCIATED IFR/MVFR CONDITIONS. THE BEST WINDOW FOR CONVECTION WILL
BE BETWEEN 12-16Z AT MOB/BFM AND 14-18Z AT PNS. EVEN AS HEAVIER
CONVECTIVE ACTIVITY SHIFTS EAST OF THE AFTERNOON...RAIN WILL LIKELY
CONTINUE AT THE TERMINALS THROUGH THE EVENING WITH MVFR TO
OCCASIONAL IFR CIGS. THE COLD FRONT PUSHES THROUGH SUNDAY
EVENING...WITH FROPA THROUGH PNS BY 04-06Z. /21
&&
.MARINE...AREAS OF DENSE MARINE FOG WILL PERSIST NEAR THE
BAYS/SOUNDS AND NEARSHORE WATERS THIS MORNING...AND WILL MAINTAIN
THE DENSE FOG ADVISORY UNTIL NOON CST. A MODERATE TO STRONG
SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH THIS
AFTERNOON...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE
OFFSHORE WATERS THROUGH MID AFTERNOON. A LINE OF HEAVY SHOWERS AND
POSSIBLE STRONG THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE MARINE
AREA THROUGH TONIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE
WEST. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE
TONIGHT. A MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE
OF THE FRONT ON MONDAY...CONTINUING THROUGH MIDWEEK. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 52 59 32 53 / 100 80 20 10 00
PENSACOLA 78 56 62 35 56 / 100 90 60 10 00
DESTIN 73 60 65 38 56 / 90 90 70 10 00
EVERGREEN 76 54 59 29 53 / 100 80 40 10 00
WAYNESBORO 69 44 56 27 53 / 60 40 20 10 00
CAMDEN 73 50 56 28 52 / 100 70 30 10 00
CRESTVIEW 78 57 62 33 55 / 100 90 70 10 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
WIND ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE...
FL...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...
SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Dec 22, 5:54 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 554 AM CST SUN DEC 22 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 554 AM CST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING BAND OF SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...AND THE WESTERN FLORIDA PANHANDLE TODAY. THE MAIN THREAT OF SEVERE STORMS ALONG THE BAND WILL BE LOCALLY HEAVY RAINFALL AMOUNTS THAT COULD PRODUCE FLASH FLOODING OF POOR DRAINAGE AREAS AND ALONG SMALL STREAMS AND CREEKS. PERSONS LIVING NEAR FLOOD PRONE AREAS SHOULD BE ALERT FOR THE POTENTIAL OF FLOODING THROUGH TONIGHT. THE HEAVIEST RAINFALL TOTALS ARE EXPECTED TO BE ALONG AND EAST OF INTERSTATE 65 THIS AFTERNOON AND EVENING. RAINFALL TOTALS WILL AVERAGE 2 TO 4 INCHES FOR MANY LOCATIONS...WITH LOCALIZED AMOUNTS TO NEAR 6 INCHES POSSIBLE WHERE HEAVY THUNDERSTORM BANDS PERSIST. A FEW STRONGER STORMS WITHIN THE BAND OF RAIN COULD PRODUCE GUSTY WINDS TO NEAR 45 MPH...WHICH MAY BRING DOWN SOME LIMBS OR EVEN BLOW DOWN WEAKER TREES. AREAS OF DENSE FOG NEAR THE COAST WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE ALONG COASTAL HIGHWAYS. MOTORISTS SHOULD BE PREPARED FOR SLOWER TRAVEL IN DENSE FOG THIS MORNING WHEN TRAVELING NEAR COASTAL BAYS AND WATERWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT RESPONSIBLE FOR PRODUCING THE BAND OF RAIN AND THUNDERSTORMS WILL MOVE EAST OF THE REGION BY MONDAY AFTERNOON...WITH MUCH COLDER TEMPERATURES EXPECTED FOR THE CHRISTMAS HOLIDAY THROUGH LATE IN THE WEEK. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER 20S FOR SOME INLAND COUNTIES EARLY CHRISTMAS MORNING WITH UPPER 20S TO LOWER 30S EXPECTED NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS TO RELAY LOCAL FLOOD REPORTS WOULD BE APPRECIATED THROUGH TONIGHT. GMZ630>635-650-655-670-675-231200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 554 AM CST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A STRONG SOUTHERLY WIND FLOW AND SEAS OF 5 TO 7 FEET WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE OFFSHORE COASTAL WATERS THOUGH EARLY THIS AFTERNOON. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON...THEN BECOME NORTHERLY LATE TONIGHT INTO MONDAY AS A STRONG COLD FRONT MOVES ACROSS THE MARINE WATERS. AREAS OF DENSE FOG WILL AFFECT INLAND BAYS AND SOUNDS AND ALONG THE IMMEDIATE COAST THROUGH LATE THIS MORNING. A FEW STRONG THUNDERSTORMS PRODUCING WINDS GUSTS TO BETWEEN 35 AND 45 KNOTS ARE POSSIBLE POSSIBLE ALONG A PRE-FRONTAL SQUALL LINE THAT WILL MOVE SLOWLY EAST ACROSS THE COASTAL WATERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MODERATE TO STRONG NORTHERLY WIND FLOW IN WAKE OF A PASSING COLD FRONT WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY NIGHT THROUGH MIDWEEK.
In the hours before
Special weather statement, Dec 22, 3:01 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 301 AM CST SUN DEC 22 2013 ALZ051>053-221000- CHOCTAW AL-WASHINGTON AL-CLARKE AL- 301 AM CST SUN DEC 22 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHOCTAW... NORTHERN WASHINGTON AND CLARKE COUNTIES IN SOUTHWEST ALABAMA... THROUGH 400 AM CST... AT 259 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF BUTLER TO 8 MILES SOUTHWEST OF CHATOM...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WHATLEY... THOMASVILLE... JACKSON... GROVE HILL... FULTON... COFFEEVILLE... SAINT STEPHENS... MILLRY... LEROY... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:10 AM CST | Areal Flood Advisory | MOB | Washington | 2 hr |
| Dec 22, 4:25 AM CST | Flash Flood Warning | MOB | Washington | 3 hr |
| Dec 22, 5:05 AM CST | Wind Advisory | MOB | 3 hr | |
| Dec 22, 5:11 AM CST | Areal Flood Advisory | MOB | Clarke, Monroe, Washington, Wilcox | 2 hr |
| Dec 22, 5:14 AM CST | Rip Current Statement | MOB | 13 hr | |
| Dec 22, 5:21 AM CST | Flash Flood Warning | MOB | Clarke, Monroe | 3 hr |
| Dec 22, 6:19 AM CST | Areal Flood Advisory | MOB | Baldwin, Escambia, Monroe | 116 min |
| Dec 22, 7:05 AM CST | Areal Flood Advisory | MOB | Mobile | 115 min |
| Dec 22, 1:21 PM CST | Areal Flood Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more | 4 hr |
| Dec 22, 4:36 PM CST | Areal Flood Advisory | MOB | Mobile | 54 min |
| Dec 21, 8:49 PM CST | River Flood Warning | MOB | Okaloosa | 22 hr |
Nearby
Flash Flood Watches in Alabama, 2013Flash Flood Watches in Florida, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.